I am a 30 year old female, 5'7", 215lb. I have been having a higher than normal resting heart rate (100-105) at times for about the past month or so as well as heart palpatations at times for some time longer than that. There had also been a few times where I was having totally random chest discomfort/kind of pain that last for a few seconds. I went to my PCP when I was having the high HR and they did the EKG there. They said I could see a cardiologist if I wanted to but didn't seem too concerned. The cardiologist said the EKG was abnormal (can't remember what he said) but that it wasn't bad. Since I have HBP along with what was already going on and a family hx of all sorts of stuff he said I could get some other test to rule out anything significant. Today I did the treadmill test thing with a goal of HR 185 although my HR basically started at 120 just from getting up and walking over to it but the doctor said that it went well. They also put on the vitaphone event monitor today, I have to wear it for 7 days and press a button on it if notice issues while I'm wearing it. Is anyone familiar with this kind of event monitor? Last but not least I'm getting an echo next week. After all this I think I have an appt another appt with the doc kind of go over everything. At the first appt he thought that my medications may be causing the higher HR (Strattera and maybe the birth control). I had been taking a beta blocker for migraines but I tapered off it when I started allergy shots so he's thinking maybe my HR would have been higher before but the beta blocker was just preventing it. So for now he has suggested that I start taking one again but I am still undecided, especially considering the concern how it would be contraidicated with an epi-pen. Maybe once I get the results of the event monitor and the echo it will help me make a more infomred decision if they come back normal that is. I'm hoping that now that I'm back in training mode (26.2 in 2012!!) again that losing weight will help bring things back in sync again.
Hi there! I am in the same boat as you. I have gained too much weight this past year and it has made my BP and HR go up. I have always had a "high" HR, sitting HR of 80 and it easily jumps to 100 BPM with exerstion. BP as of late has been 130/85 +/-
I had the full heart work up and I do have PVCs which stink but they are not dangerous so I just go about my life. I am walking, have cut sodium down to a minimum along with fat and calories. Just making hard core lifestyle changes that I should have made years ago. I had the event monitor but mine was for 30 days. If I felt anything I pushed the button. That was how they knew I had PVCs.
My doc also told me I could give Bystolic (a beta blocker) a try while I am going through the weight loss stage but I have decided to give it a few weeks, then go back and have my BP checked again, if still hi, I will start on a low dose BB.
I really think though that by eating better and working out etc I can make the changes naturally. We can do it together!!!! :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.